Volume 4 (2004)

Download this article
For screen
For printing
Recent Issues

Volume 14 (2014)
Issue 1 1–625
Issue 2 627–1247
Issue 3 1249–

Volume 13 (2013) 1–6

Volume 12 (2012) 1–4

Volume 11 (2011) 1–5

Volume 10 (2010) 1–4

Volume 9 (2009) 1–4

Volume 8 (2008) 1–4

Volume 7 (2007)

Volume 6 (2006)

Volume 5 (2005)

Volume 4 (2004)

Volume 3 (2003)

Volume 2 (2002)

Volume 1 (2001)

The Journal
About the Journal
Editorial Board
Editorial Interests
Author Index
Editorial procedure
Submission Guidelines
Submission Page
Author copyright form
Subscriptions
Contacts
G&T Publications
GTP Author Index
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747

Homology stability for outer automorphism groups of free groups

Allen Hatcher and Karen Vogtmann

Algebraic & Geometric Topology 4 (2004) 1253–1272

DOI: 10.2140/agt.2004.4.1253

Erratum: Algebraic & Geometric Topology 6 (2006) 573–579

arXiv: math.GT/0406377

Abstract

We prove that the quotient map from Aut(Fn) to Out(Fn) induces an isomorphism on homology in dimension i for n at least 2i + 4. This corrects an earlier proof by the first author and significantly improves the stability range. In the course of the proof, we also prove homology stability for a sequence of groups which are natural analogs of mapping class groups of surfaces with punctures. In particular, this leads to a slight improvement on the known stability range for Aut(Fn), showing that its ith homology is independent of n for n at least 2i + 2.

Keywords

automorphisms of free groups, homology stability

Mathematical Subject Classification

Primary: 20F65

Secondary: 20F28, 57M07

References
Forward citations
Publication

Received: 28 June 2004
Accepted: 7 December 2004
Published: 24 December 2004

Authors
Allen Hatcher
Department of Mathematics
Cornell University
Ithaca NY 14853-4201
USA
Karen Vogtmann
Department of Mathematics
Cornell University
Ithaca NY 14853-4201
USA